Please bear with me.
I am 61 years of age. I have had a problem with lack of energy for a while. Last year I started to also have a bad cough in the morning, sometimes unable to breath. I was rushed to hospital unable to breath and with infections and told by A & E that I had mucus on my lungs and must clear it and take care of it. Nothing else followed that. My doctor put me on steroid inhalers and I FELT better for a short while but then I got migraines, pains in face, throat, knees (they can give you gout) cough got much worse, and more, was often feeling too ill to go out or do anything or work.
Whenever I told the doctor this they would swap the inhaler for anohter but the side effects would be just as bad, sometimes the same, sometimes different, after a few days. I presume bcause it builds up in the body. I keep geting thrush and infections i my throat (please do not tell me that if you use the in halers a bit less or use a spacer it does not happen, it happens with me).
In the meantime I continued to get episodes where I could not breath or got so raspy and wheezy and an infection and so on. I insisted the doctor do more so she arranged for me to see a consultant at the hospital. This took over a year.
This may I saw the consultant for first time. I explained this to him. I told him that I would much rather take the oral steroids as I do not get these side effects with them . He went on about their side effects (bones and glucoma/cataracts) which I had researched. I said but you can get those on the ordinary inhalers and they are far worse on a day to day basis, but he insisted on giving me a heart check up
and a lung test and told me to continue with the inhalers!
I had the heart scan which showed it works fine. The lung test was to check if inhalers help my lungs breath. I already knew that and could have told him that.
He then wrote to me to say carry on using the inhalers. !! End of.
I am at my wit's end. I waited so long to see him and he has told me nothing I did not know before. If the inhalers had been ok I would not have been going to see him.
I am now tempted to get oral steroids myself and just take them myself.
The only times I have felt well enough to work , go out and do normal stuff over the last year or so has been those times I take them.
Has anyone else been in a similar situation? If so please tell me abot it.
Please do not say go back to your doctor and all taht stuff. D|one that loads of times. The doctor told me she could not do anymore other than send me to the consultant. And he has signed me off after simply telling me to use the inhalers which give me all of these problems. I have tried all of them so please do notd try to tell me about a different one!